Iowa, 2010Flood in Iowa, June 14, 2010
June 14, 2010 · NWS OAX · 1 event in 1 county or zone
Heavy rain over a 3 or 4 day period caused minor flooding along the West Nishnabotna River near Randolph.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain over a 3 or 4 day period caused minor flooding along the West Nishnabotna River near Randolph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 14, 2:46 AM CST, 5 hours 14 minutes earlier.
Area forecast discussion, Jun 14, 2:46 AM CST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
346 AM CDT MON JUN 14 2010
.DISCUSSION...TODAY THROUGH WEDNESDAY NIGHT.
SOMEWHAT STAGNANT LARGE SCALE FLOW SEEN OVER THE LAST 24 HRS OR SO
WITH A DEEP UPPER LEVEL TROF ANCHORED OVER THE WESTERN U.S. ALONG
WITH NUMEROUS IMPULSES ROUNDING THE BASE AND EJECTING INTO THE CNTRL
PLAINS. MEANWHILE SFC BNDRY WAS GENERALLY PARALLEL TO UPPER FLOW...
BUT HAS MADE A SLIGHT PUSH TO THE SOUTH OVER THE LAST 12 HRS AND
EXTENDED FROM ABOUT NERN IA-ERN KS-WRN OK.
RAINFALL OVERNIGHT HAS ONLY EXACERBATED AN ALREADY CRITICAL HYDRO
SITUATION OVER THE CWA. AS A MATTER OF FACT...A REVIEW OF TOTAL PCPN
FROM THE LAST 7 DAYS HAS RESULTED IN ACCUMULATIONS RANGING FROM 400%-
600% OF NORMAL THUS FAR OVER MOST OF NEB AND WRN IA. FORTUNATELY
RADAR MOSAIC TRENDS THIS MORNING SHOWING PCPN WAS QUICKLY PUSHING
INTO THE MID MS VLY REGION IN RESPONSE TO AFOREMENTIONED UPPER LOW
BEGINNING TO LIFT SLOWLY TO THE NORTHEAST. HOWEVER...AFOREMENTIONED
UPPER LOW AND ASSOCIATED IMPULSES MIGRATING TO THE DAKOTAS TONIGHT
WILL STILL ALLOW FOR A SMALL CHANCE FOR PCPN DEVELOPMENT TODAY AND
TONIGHT. REPRIEVE FROM PCPN CHANCES THEN TUES THRU WED WHEN MODELS
BRING A SHORTWAVE RIDGE THRU THE REGION. BY WED NIGHT...MODELS IN
PRETTY GOOD AGREEMENT ADVERTISING A POTENT SHORTWAVE TROF MIGRATING
ACROSS THE NRN ROCKIES AND INDUCING SFC CYCLOGENESIS IN ERN WY. ATTM
SMALL THUNDER CHANCES LOOK REASONABLE MAINLY FOR THE NRN CWA INVOF
NOSE OF LLVL JET ALONG WITH INCREASING MOIST UPGLIDE/WAA. ON
THURSDAY UPPER LOW LIFTING ACROSS THE DAKOTAS WILL SWEEP THE NEXT
COLD FRONT INTO THE CNTRL PLAINS...THUS WILL MAINTAIN POPS.
&&
.AVIATION...
TAF SITES OFK/KOMA/KLNK
06Z TAFS
CONDITIONS WILL GRADUALLY IMPROVE THIS MORNING. THERE ARE PATCHES
OF IFR CEILINGS...BUT THESE SHOULD TREND TOWARD MVFR BY LATE MORNING
AND VFR CONDITIONS ARE POSSIBLE BY MID TO LATE AFTN. SOME LOW LEVEL
MOISTURE DOES HANG AROUND THIS EVENING...BUT THAT SHOULD DECREASE AS
HIGH PRESSURE AT THE SURFACE BUILDS IN.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR NEZ011-012-015>018-
030>034-042>045-050>053-065>068-078-088>093.
IA...FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR IAZ043-055-056-069-
079-080-090-091.
&&
DEE/MILLERHazardous weather outlook, Jun 14, 5:54 AM CST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
654 AM CDT MON JUN 14 2010
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-141700-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
654 AM CDT MON JUN 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SMALL CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT THROUGH
FRIDAY...AS WELL AS SATURDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT ANY FLOODING TO THE NATIONAL
WEATHER SERVICE.
Flood, Fremont
- When
- June 14, 8:00 AM CST to 2:00 PM CST
- Where
- Fremont County, Randolph to 17.3 mi WNW of Randolph
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Official NWS Observations
- Coordinates
- 40.870, -95.570
Heavy rain over a 3 or 4 day period caused the West Nishnabotna River to briefly surpass its 19 foot flood stage near Randolph. The river crested at almost 19.5 feet around noon on the 14th. Some rural lowlands near the river were flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Oklahoma, June 14 to 15, 20101 death · 136 injured · $6.1 million · 56 kt wind · 10 events
- Heat in Alabama, June 14, 20101 death · 1 event
- Hail and Damaging Wind in Indiana, June 14, 2010$2.6 million · 4.25 in hail · 2 events
- Tornado and Hail in Texas, June 14, 2010$575,000 · EF0 · 22 events
- Tornado and Flash Flooding in Texas, June 14, 2010$308,000 · EF0 · 18 events
- Flooding and Hail in Indiana, June 14, 2010$85,000 · 63 kt wind · 39 events
- Flooding in Illinois, June 14 to 17, 2010$500,000 · 2 events
- Flooding in Iowa, June 14 to 27, 2010$500,000 · 2 events
- Flood in Iowa, June 14 to 30, 2010$500,000 · 1 event
- Damaging Winds and Lightning Strike in North Carolina, June 14, 2010$160,000 · 50 kt wind · 22 events
- Flash Flooding and Hail in Kentucky, June 14 to 15, 2010$148,000 · 1 in hail · 17 events
- Damaging Winds in North Carolina, June 14, 2010$80,000 · 60 kt wind · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 233969.